TeenHelp
Support Forums Today's Posts Chat Room

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread Rate Thread
  (#1 (permalink)) Old
xxprincessxx Offline
Member
Regular TeenHelper
*****
 
xxprincessxx's Avatar
 
Name: Sammie
Age: 29
Gender: Female
Location: Ohio

Posts: 488
Join Date: March 7th 2010

idk if this is normal or not. - July 16th 2013, 09:49 PM

I started Prozac two days ago.
I now feel really really horrible.
For one I just feel like a zombie, I'm out of it and really just exhausted. Even though I just woke up a few hours ago.
I don't have much of an appetite, and even thinking about eating makes me throw up.
I feel dizzy, lightheaded and weak.
I also feel relatively short of breathe, even at rest.
My anxiety is sky rocketing.
I'm not sure what to do.
I feel better off of medication (though I'm slightly more depressed) than I do on medicines.
I can't take the side-effects,this is hellish.
Is this all normal? and if so how long does it last?!


all i want is a place to call my own and
mend the hearts of everyone who feels alone,
woah,
you know to keep your hopes up high and your head down low.

<3
   
  (#2 (permalink)) Old
Stay determined
Jeez, get a life!
***********
 
Gingerbread Latte's Avatar
 
Name: Cara
Age: 28
Gender: Female
Location: Scotland

Posts: 6,718
Blog Entries: 136
Join Date: January 6th 2009

Re: idk if this is normal or not. - July 16th 2013, 10:42 PM

Hi there!

For the first few weeks antidepressants can make you feel weird and give you horrible side effects while your body is adjusting to them. However, it's important that you keep taking them. Usually you'll have a second doctor's appointment after a month of being on them to see how you're doing and the side effects generally disappear before then.

If they haven't disappeared by the time you see your doctor again then you can discuss switching to a different kind which may be better suited for you.

But in the meantime just stick with taking them since it's pretty normal. Back when I was on them it took a week or so for the side effects to start getting better so hopefully your's will disappear soon

I hope this helped!
   
  (#3 (permalink)) Old
Kasnec Offline
Escaping the mothership
Welcome me, I'm new!
*
 
Kasnec's Avatar
 
Age: 31
Gender: Other

Posts: 44
Join Date: July 17th 2013

Re: idk if this is normal or not. - July 17th 2013, 03:07 PM

I'm sorry to say that that sounds pretty standard to me. I spent the first three days after I started taking my antidepressants in bed sleeping, the day after that it was like whoa, I actually have energy for a change.

As Pizza Slut mentioned, it can take a good while for things to kick in. If you're still feeling really off after 2 weeks, then definitely make that doctors appointment and maybe they can make some adjustments.

Hold in there for now and see how it goes. You might end up feeling pretty darn swell in a short while, just give it a little time.
   
Closed Thread

Bookmarks

Tags
idk, normal

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Rate This Thread
Rate This Thread:

Posting Rules
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2021, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints | Mobile

Powered by vBulletin®.
Copyright ©2000-2021, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.